Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 98, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 3, 2000, 4:54 PM MDT for Arapahoe County, Elbert County, Colorado. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 3, 2000, 4:54 PM MDT (22:54 UTC)
- Expired
- Aug 3, 2000, 5:45 PM MDT
- In force
- 51 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Arapahoe County, CO, Elbert County, CO
The radar
The Denver radar (KFTG), 31 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:18 PM MDT | Thunderstorm Wind 52 M | Byers, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -503 J/kg
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693
WUUS55 KBOU 032254
SVRDEN
COC005-039-032345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
454 PM MDT THU AUG 3 2000
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ELBERT COUNTY IN EAST CENTRAL COLORADO
CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO
* UNTIL 545 PM MDT
* AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF COUNTRY GARDENS...OR
ABOUT 31 MILES SOUTHEAST OF DENVER...MOVING EAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...COUNTRY
GARDENS.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3959 10455 3941 10453 3941 10419 3958 10403
3973 10428
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:00 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 3, 3:00 PM MDT, 1 hour 54 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 300 PM MDT THU AUG 3 2000 RADAR AND SATELLITE PICTURES ARE SHOWING ANOTHER ROUND OF WIDELY SCATTERED MOUNTAIN AND FOOTHILL CONVECTION RIGHT NOW. THE SOUNDINGS AND WATER VAPOR PICTURES ARE INDICATING BETTER MOISTURE TODAY...BUT MOST OF IT IS IN THE MIDDLE AND UPPER LEVELS. HOWEVER...SURFACE DEW POINTS ARE A BIT HIGHER TODAY THEN THE PAST SEVERAL DAYS. THERE IS A BIT OF AN UPPER FEATURE ON THE WATER VAPOR PICTURES RIGHT NOW KICKING OFF BETTER CONVECTIVE COVERAGE OVER SOUTHEASTERN WYOMING. THIS TO PUSH SOUTHEASTWARD GETTING INTO THE NORTHEAST PLAINS LATER THIS EVENING. BEST POPS WILL BE THERE WITH THE HIGHER DEW POINTS. A LOT OF WIND AND NOT MUCH RAIN. UPPER RIDGE CENTER STAYS SOUTH TO SOUTHWEST OF THE FORECAST THROUGH THE THE FORECAST PERIOD WITH WEAK WEST-NORTHWESTERLY FLOW ALOFT THROUGH SATURDAY. FORECAST SOUNDINGS AND CROSS SECTIONS FOR FRIDAY AND SATURDAY AFTERNOONS ARE SHOWING SIMILAR CONDITIONS TO THIS AFTERNOONS. PLENTY OF HEAT TO CONTINUE...PRECIPITABLE WATER VALUES OVER 0.80 INCH...FAIR CONVECTIVE INSTABILITY...A BIT OF 500-400 MB CAP...AND PRETTY DRY AT THE LOWER LEVELS. WILL USE TODAYS ACTUAL WEATHER FOR FRIDAY AND SATURDAYS FORECAST. TEMPERATURE/THICKNESS GRIDS SHOW LITTLE CHANGE IN HIGHS FOR THE NEXT TWO DAYS. IN THE EXTENDED PERIOD...MORE OF THE SAME...UPPER RIDGE AND SOME MIDDLE AND UPPER LEVEL MOISTURE. MODELS DO SHOW A BIT OF WEAK UPPER TROUGH NEARING THE STATE FROM THE NORTH ON SUNDAY ALONG WITH A BIT OF SURFACE SURGE. WELL SEE. RJK .DEN...NONE.
In the hours before
Special weather statement, Aug 3, 1:33 PM MDT, 3 hours 21 minutes before
COZ030-032>050-032100- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 133 PM MDT THU AUG 3 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE MOUNTAINS AND FOOTHILLS AND THEN MOVE INTO THE NORTHEAST PLAINS BY LATE AFTERNOON AND EVENING. WITH WEAK WIND FIELDS ALOFT AND WARM MID LEVEL TEMPERATURES THE THREAT OF WIDESPREAD SEVERE WEATHER IS LOW. HOWEVER A FEW STORMS MAY BECOME SEVERE OVER THE NORTHEAST PLAINS WITH LARGE HAIL BEING THE MAIN THREAT. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. RPK
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.